Alert archive / Kansas / Excessive Heat Warnings in 2012
Excessive Heat Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this excessive heat warning at Jul 20, 2012, 3:07 PM CDT for 6 counties in Kansas; 6 counties in Nebraska. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2012, 3:07 PM CDT (20:07 UTC)
- Expired
- Jul 22, 2012, 3:34 AM CDT
- In force
- 36 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 31 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS73 KGID 202007 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 307 PM CDT FRI JUL 20 2012 ...VERY HOT WEATHER TO CONTINUE INTO NEXT WEEK... .AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 100 TO 105 DEGREES OR GREATER ARE EXPECTED ACROSS MUCH OF NORTH CENTRAL KANSAS...AND SOUTH CENTRAL NEBRASKA...THROUGH TUESDAY. AREAS SOUTHEAST OF A LINE FROM PHILLIPSBURG KANSAS TO OSCEOLA NEBRASKA CAN EXPECT SLIGHTLY HIGHER HEAT INDEX VALUES NEAR 105 TO 110 THROUGH TUESDAY. KSZ005>007-017>019-NEZ049-064-076-077-086-087-210415- /O.UPG.KGID.HT.Y.0008.000000T0000Z-120725T0200Z/ /O.NEW.KGID.EH.W.0002.120720T2007Z-120725T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-YORK-CLAY- FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...YORK... CLAY CENTER...GENEVA...SUPERIOR...NELSON...HEBRON 307 PM CDT FRI JUL 20 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT TUESDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...A PROLONGED HEAT WAVE IS EXPECTED. AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL CLIMB TO NEAR 105 TO 110 EACH DAY THROUGH TUESDAY. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF... WITH LOW TEMPERATURES AVERAGING NEAR 70 TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NEZ039>041-046>048-060>063-072>075-082>085-210415- /O.CON.KGID.HT.Y.0008.000000T0000Z-120725T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...BEAVER CITY... ALMA...FRANKLIN...RED CLOUD 307 PM CDT FRI JUL 20 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY. * TEMPERATURE...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES OR GREATER EACH DAY THROUGH TUESDAY. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF... WITH LOW TEMPERATURES AVERAGING NEAR 70 TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
4 follow-up statements
810 WWUS73 KGID 210852 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 352 AM CDT SAT JUL 21 2012 ...VERY HOT WEATHER CONTINUES INTO NEXT WEEK... .AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF NEAR 100 TO 105 DEGREES OR GREATER ARE EXPECTED ACROSS MUCH OF NORTH CENTRAL KANSAS...AND SOUTH CENTRAL NEBRASKA THROUGH TUESDAY. AREAS SOUTHEAST OF A LINE FROM PHILLIPSBURG KANSAS TO OSCEOLA NEBRASKA CAN EXPECT SLIGHTLY HIGHER HEAT INDEX VALUES FROM NEAR 100 TO 110 DEGREES THROUGH TUESDAY. KSZ005>007-017>019-NEZ049-064-076-077-086-087-211700- /O.CON.KGID.EH.W.0002.000000T0000Z-120725T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-YORK-CLAY- FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...YORK... CLAY CENTER...GENEVA...SUPERIOR...NELSON...HEBRON 352 AM CDT SAT JUL 21 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY. * TEMPERATURE...A PROLONGED HEAT WAVE IS EXPECTED. AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL CLIMB TO NEAR 100 TO 110 EACH DAY THROUGH TUESDAY. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF... WITH LOW TEMPERATURES AVERAGING IN THE UPPER 60S TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NEZ039>041-046>048-060>063-072>075-082>085-211700- /O.CON.KGID.HT.Y.0008.000000T0000Z-120725T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...BEAVER CITY... ALMA...FRANKLIN...RED CLOUD 352 AM CDT SAT JUL 21 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY. * TEMPERATURE...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES OR GREATER EACH DAY THROUGH TUESDAY. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF... WITH LOW TEMPERATURES AVERAGING IN THE UPPER 60S TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ HEINLEIN
361 WWUS73 KGID 211628 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1128 AM CDT SAT JUL 21 2012 ...VERY HOT WEATHER CONTINUES INTO NEXT WEEK... .AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF NEAR 100 TO 105 DEGREES OR GREATER ARE EXPECTED ACROSS MUCH OF NORTH CENTRAL KANSAS...AND SOUTH CENTRAL NEBRASKA THROUGH TUESDAY. AREAS SOUTHEAST OF A LINE FROM PHILLIPSBURG KANSAS TO OSCEOLA NEBRASKA CAN EXPECT SLIGHTLY HIGHER HEAT INDEX VALUES FROM NEAR 100 TO 110 DEGREES THROUGH TUESDAY. KSZ005>007-017>019-NEZ049-064-076-077-086-087-220200- /O.CON.KGID.EH.W.0002.000000T0000Z-120725T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-YORK-CLAY- FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...YORK... CLAY CENTER...GENEVA...SUPERIOR...NELSON...HEBRON 1128 AM CDT SAT JUL 21 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY. * TEMPERATURE...THE PROLONGED HEAT WAVE WILL PERSIST THROUGH TUESDAY. AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL CLIMB TO NEAR 100 TO 110 EACH DAY THROUGH TUESDAY. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF...WITH LOW TEMPERATURES AVERAGING IN THE UPPER 60S TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NEZ039>041-046>048-060>063-072>075-082>085-220200- /O.CON.KGID.HT.Y.0008.000000T0000Z-120725T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...BEAVER CITY... ALMA...FRANKLIN...RED CLOUD 1128 AM CDT SAT JUL 21 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY. * TEMPERATURE...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES OR GREATER EACH DAY THROUGH TUESDAY. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF... WITH LOW TEMPERATURES AVERAGING IN THE UPPER 60S TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
380 WWUS73 KGID 220141 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 841 PM CDT SAT JUL 21 2012 KSZ005>007-017>019-NEZ049-064-076-077-086-087-220930- /O.CON.KGID.EH.W.0002.000000T0000Z-120725T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-YORK-CLAY- FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...YORK... CLAY CENTER...GENEVA...SUPERIOR...NELSON...HEBRON 841 PM CDT SAT JUL 21 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY. * TEMPERATURE...THE PROLONGED HEAT WAVE WILL PERSIST THROUGH TUESDAY. HEAT INDEX VALUES SHOULD CLIMB TO BETWEEN 100 AND 108 DEGREES EACH AFTERNOON. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF...WITH LOW TEMPERATURES AVERAGING IN THE UPPER 60S TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NEZ039>041-046>048-060>063-072>075-082>085-220930- /O.CON.KGID.HT.Y.0008.000000T0000Z-120725T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...BEAVER CITY... ALMA...FRANKLIN...RED CLOUD 841 PM CDT SAT JUL 21 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY. * TEMPERATURE...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES EACH DAY THROUGH TUESDAY. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF... WITH LOW TEMPERATURES AVERAGING IN THE UPPER 60S TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ EWALD
928 WWUS73 KGID 220834 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 334 AM CDT SUN JUL 22 2012 KSZ005>007-017>019-NEZ049-064-076-077-086-087-221645- /O.CAN.KGID.EH.W.0002.000000T0000Z-120725T0200Z/ /O.EXA.KGID.HT.Y.0008.000000T0000Z-120725T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-YORK-CLAY- FILLMORE-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...YORK... CLAY CENTER...GENEVA...SUPERIOR...NELSON...HEBRON 334 AM CDT SUN JUL 22 2012 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT TUESDAY... ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT TUESDAY. THE EXCESSIVE HEAT WARNING HAS BEEN CANCELLED. * TEMPERATURE...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES EACH DAY THROUGH TUESDAY. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF...WITH LOW TEMPERATURES AVERAGING IN THE UPPER 60S TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NEZ039>041-046>048-060>063-072>075-082>085-221645- /O.CON.KGID.HT.Y.0008.000000T0000Z-120725T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...ELWOOD...HOLDREGE...MINDEN...HASTINGS...BEAVER CITY... ALMA...FRANKLIN...RED CLOUD 334 AM CDT SUN JUL 22 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT TUESDAY. * TEMPERATURE...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES EACH DAY THROUGH TUESDAY. THE OVERNIGHT HOURS WILL HAVE ONLY LIMITED RELIEF...WITH LOW TEMPERATURES AVERAGING IN THE UPPER 60S TO THE MID 70S. * IMPACTS...THE COMBINATION OF PROLONGED HEAT AND HUMIDITY WILL BRING AN INCREASED RISK OF HEAT EXHAUSTION OR HEAT STROKE... ESPECIALLY TO THOSE WORKING OR PLAYING OUTDOORS...AND FOR THE VERY YOUNG AND ELDERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ HEINLEIN
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this excessive heat warning went out at Jul 20, 12:19 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 20, 12:19 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1219 PM CDT FRI JUL 20 2012
.AVIATION...18Z KGRI TAF. VFR CONDITIONS ARE EXPECTED THROUGHOUT
THE TAF PERIOD...AS THE SITE REMAINS SITUATED UNDER A FAIRLY LARGE
AREA OF HIGH PRESSURE AND AN UPPER LEVEL RIDGE WHICH HAS REMAINED
MOSTLY STATIONARY THE PAST FEW DAYS. AS A RESULT...LIGHT SOUTH
WINDS WILL CONTINUE THROUGH THE PERIOD...WITH A FEW STRONGER GUSTS
TO NEAR 20 KTS SURGING TOWARDS THIS SURFACE THIS AFTERNOON.
TOWARDS THE END OF THE PERIOD...WINDS SHOULD SHIFT JUST SLIGHTLY
TOWARDS THE SOUTHWEST. ONLY A FEW MID TO HIGH LEVEL CLOUDS ARE
EXPECTED THROUGH THE PERIOD...BEFORE BECOMING MOSTLY CLEAR.
&&
PREV DISCUSSION... /ISSUED 410 AM CDT FRI JUL 20 2012/
SHORT TERM...MAIN CONCERN IS HIGH HEAT INDEXES OVER THE ENTIRE
SHORT TERM. THE PROMINENT ANTICYCLONE OVER THE CENTRAL AND
SOUTHERN ROCKIES AND ALSO THE GREAT PLAINS WILL HOLD FIRM FOR THE
SHORT TERM AND WILL GUARANTEE MORE HOT AND DRY WEATHER. LOW
AMPLITUDE SHORTWAVE TROUGHS CONTINUE TO TREK MAINLY ALONG THE
NORTHERN TIER OF THE UNITED STATES...ALTHOUGH WE DID HAVE SOME
SHOWER AND THUNDERSTORM ACTIVITY THAT MANAGED TO POKE INTO
NORTHERN NEBRASKA BEFORE DYING LATE LAST EVENING INTO THE
OVERNIGHT HOURS. ANY CONVECTION THAT MANAGES TO MAKE IT INTO
NEBRASKA DIES BEFORE GETTING TO OUR CWA AND I EXPECT THIS TO
PERSIST...SO NO CHANCES OF PRECIPITATION HAVE BEEN INCLUDED THIS
MORNING FOR THE CONVECTION MAKING ITS WAY SOUTH OUT OF SOUTH
DAKOTA. DECIDED TO GO WITH A HEAT ADVISORY FOR THE ENTIRE CWA AND
EXTEND IT INTO TUESDAY EVENING AS HEAT INDEXES WILL BE SIMILARLY
OVER 100 FOR MOST PLACES UNTIL AT LEAST TUESDAY. SINCE THE WEATHER
PATTERN HAS BEEN STAGNANT FOR SEVERAL DAYS...I RELIED QUITE A BIT
ON VERIFICATION STATISTICS...USING MAINLY BIAS CORRECTED DATA FROM
CONSRAW AND CONSALL.
LONG TERM...STARTING 12Z MONDAY. GUIDANCE SUGGESTS THE UPPER LEVEL
RIDGE WILL HOLD STRONG OVER THE CENTRAL CONUS THROUGH MUCH OF THE
LONG TERM FORECAST PERIOD...WITH THE OPERATIONAL GFS...GEFS-MEAN
AND EC ALL HINTING AT LEAST SOME BREAKDOWN OF THE RIDGE OVER THE
NORTHERN AND PERHAPS CENTRAL PLAINS BY LATE WEDNESDAY OR THURSDAY.
HOT AND DRY CONDITIONS WILL BE OBSERVED THROUGH AT LEAST WEDNESDAY
AS A RESULT. IF THERE IS INDEED SOMETHING OF A BREAKDOWN IN THE
UPPER LEVEL RIDGE TOWARDS THE END OF THE LONG RANGE FORECAST
PERIOD...THEN IT IS POSSIBLE SLIGHTLY COOLER WEATHER AND A CHANCE
FOR PRECIPITATION WILL BE OBSERVED OVER PORTIONS OF THE CENTRAL
PLAINS...WHICH IS WHAT THE OPERATIONAL GFS AND EC BOTH SUGGEST.
WENT AHEAD WITH SLIGHTLY COOLER TEMPERATURES ACROSS THE ENTIRE CWA
AND SLIGHT CHANCE POPS ACROSS NORTHERN PORTIONS OF THE CWA FOR
WEDNESDAY NIGHT AND THURSDAY AS A RESULT. CURRENT FORECAST HEAT
INDEX READINGS GENERALLY RANGE FROM 100 TO 105 ACROSS THE CWA
THROUGH WEDNESDAY. COOLER HEAT INDEX READINGS ARE THEN FORECAST
FOR THURSDAY WITH THE POTENTIAL BREAKDOWN IN THE UPPER LEVEL
RIDGE. CURRENT HEAT HEADLINES ARE SET TO EXPIRE TUESDAY
EVENING...BUT IF GUIDANCE CONTINUES TO SUGGEST UPPER LEVEL RIDGING
WILL HOLD STRONG THROUGH AT LEAST WEDNESDAY...THEN THE DAY SHIFT
WILL CERTAINLY WANT TO CONSIDER EXTENDING HEAT HEADLINES ANOTHER
DAY INTO WEDNESDAY.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jul 20, 5:43 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 543 AM CDT FRI JUL 20 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 543 AM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A HEAT ADVISORY IS IN EFFECT. PLEASE SEE THE LATEST HEAT ADVISORY PRODUCT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT ADVISORY IS IN EFFECT THROUGH TUESDAY EVENING. PLEASE SEE THE LATEST HEAT ADVISORY PRODUCT FOR FURTHER INFORMATION. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA ON WEDNESDAY NIGHT AND THURSDAY...PRIMARILY ALONG AND NORTH OF HIGHWAY 92. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
Excessive Heat Warnings in Kansas, 2012Excessive Heat Warnings in Nebraska, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.